Alert archive / Idaho / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 10, 2008, 3:03 AM MDT for 9 counties in Idaho. It took effect at Jul 10, 2008, 1:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2008, 3:03 AM MDT (09:03 UTC)
- In effect from
- Jul 10, 2008, 1:00 PM MDT
- Expired
- Jul 10, 2008, 10:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.1 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 3309 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 100903 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 303 AM MDT THU JUL 10 2008 ...DRY COLD FRONT ARRIVING TODAY... A COLD FRONT WILL MOVE THROUGH SOUTHEASTERN IDAHO THIS AFTERNOON CAUSING GUSTY WINDS IN EXCESS OF 30 MPH THROUGHOUT THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY. COMBINED WITH RELATIVE HUMIDITY LOWERING BELOW 15 PERCENT IN THESE SAME LOCATIONS...EXTREME FIRE BEHAVIOR MAY RESULT IF A FIRE GETS STARTED. CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO RETURN ON FRIDAY. IDZ409-410-102200- /O.UPG.KPIH.FW.A.0002.080710T1900Z-080711T0400Z/ /O.NEW.KPIH.FW.W.0002.080710T1900Z-080711T0400Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 303 AM MDT THU JUL 10 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY COLD FRONT WILL GENERATE GUSTY WIND AND LOW RELATIVE HUMIDITY THIS AFTERNOON AND EVENING. AREAS WHERE FUELS HAVE REACHED CRITICAL STATES WILL BE THE MOST AT RISK FOR RAPID FIRE SPREAD RATES AND HIGH FIRE INTENSITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MESSICK
3 follow-up statements
000 WWUS85 KPIH 100909 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 309 AM MDT THU JUL 10 2008 ...DRY COLD FRONT ARRIVING TODAY... A COLD FRONT WILL MOVE THROUGH SOUTHEASTERN IDAHO THIS AFTERNOON CAUSING GUSTY WINDS IN EXCESS OF 30 MPH THROUGHOUT THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY. COMBINED WITH RELATIVE HUMIDITY LOWERING BELOW 15 PERCENT IN THESE SAME LOCATIONS... EXTREME FIRE BEHAVIOR MAY RESULT IF A FIRE GETS STARTED. CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO RETURN ON FRIDAY. IDZ409-410-102115- /O.CON.KPIH.FW.W.0002.080710T1900Z-080711T0400Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 309 AM MDT THU JUL 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR GUSTY WIND AND LOW RELATIVE HUMIDITY IN SOUTHEASTERN IDAHO... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. A DRY COLD FRONT WILL GENERATE GUSTY WIND AND LOW RELATIVE HUMIDITY THIS AFTERNOON AND EVENING. AREAS WHERE FUELS HAVE REACHED CRITICAL STATES WILL BE THE MOST AT RISK FOR RAPID FIRE SPREAD RATES AND HIGH FIRE INTENSITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 102016 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 216 PM MDT THU JUL 10 2008 ...DRY COLD FRONT MAKING ITS WAY THROUGH IDAHO... A COLD FRONT IS MOVING THROUGH SOUTHEASTERN IDAHO THIS AFTERNOON AND HAS STARTED CAUSING SOME GUSTY WINDS IN EXCESS OF 30 MPH ACROSS THE UPPER SNAKE RIVER PLAIN. WINDS ARE EXPECTED TO GUST IN EXCESS OF 30 MPH IN THE LOWER SNAKE RIVER PLAIN IN THE NEXT FEW HOURS. CURRENT RELATIVE HUMIDITIES ARE AT OR BELOW 15 PERCENT...COMBINED WITH THE GUSTY WINDS HAS RESULTED IN A RED FLAG WARNING FOR ID ZONES 409 AND 410. WINDS ARE EXPECTED TO DIE DOWN LATER THIS EVENING AS THE FRONT MOVES OUT OF AREA. IDZ409-410-110400- /O.CON.KPIH.FW.W.0002.000000T0000Z-080711T0400Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 216 PM MDT THU JUL 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR IDAHO ZONES 409 AND 410... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. A DRY COLD FRONT WILL GENERATE GUSTY WIND AND LOW RELATIVE HUMIDITY THIS AFTERNOON AND EVENING. AREAS WHERE FUELS HAVE REACHED CRITICAL STATES WILL BE THE MOST AT RISK FOR RAPID FIRE SPREAD RATES AND HIGH FIRE INTENSITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 110343 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 943 PM MDT THU JUL 10 2008 IDZ409-410-110445- /O.EXP.KPIH.FW.W.0002.000000T0000Z-080711T0400Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 943 PM MDT THU JUL 10 2008 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN IDAHO ZONES 409 AND 410... THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. WINDS AREAWIDE CONTINUE TO DIMINISH ACROSS THE REGION THIS EVENING ALONG WITH RELATIVE HUMIDITIES BEGINNING TO CLIMB TO 15 PERCENT OR HIGHER. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 10, 2:07 AM MDT, 56 minutes earlier.
Area forecast discussion, Jul 10, 2:07 AM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 207 AM MDT THU JUL 10 2008 DISCUSSION...UPPER TROF WHICH MADE A GLANCING BLOW TO NORTHERN ID IS MOVING OFF TO THE EAST. THIS WILL MAKE WAY FOR RIDGING TO BUILD BACK UP THRU THE WEEKEND. THE RIDGE NEVER BECOMES VERY AMPLIFIED...SO TEMPS NOT EXPECTED TO RISE TOO MUCH NEXT WEEK. THE GFS TRIES TO BRING TROFS THRU BOTH MON NIGHT AND AGAIN WED NIGHT. BOTH APPEAR TO BE DRY. EVERYTHING POINTS TO DRY CONDITIONS THRU MOST OF THE PERIOD ...SO HAVE EITHER REMOVED OR REDUCED POPS. HEDGES AVIATION...WIND SOMEWHAT ELEVATED THIS MORNING WITH UPPER LEVEL SUPPORT PROVIDING ENOUGH WIND TO PREVENT THERMALLY DRIVEN UPSLOPE-DOWNSLOPE WIND EFFECT. WIND SHOULD DIMINISH DURING THE AFTERNOON AND UPPER LEVEL RIDGE BUILDING IN SHOULD PUT AN END TO THE MODERATE WIND. EXTREME SUMMER DRYNESS THROUGHOUT THE TROPOSPHERE MEANS CEILING AND VISIBILITY UNLIMITED ALL AIRDROMES. MESSICK FIRE WEATHER...WIND DIMINISHING DURING THE DAY TODAY AND NOT EXPECTING A RETURN TO RED FLAG CONDITIONS. MODERATE OVERNIGHT WIND HAS KEPT RECOVERY POOR BUT COOLER TEMPERATURES FOR THE AFTERNOON SHOULD KEEP HUMIDITY SLIGHTLY HIGHER AND SO NO THREAT. UPPER LEVEL RIDGE CONTINUES TO BUILD OVER THE FORECAST AREA BUT NEVER TOTALLY DOMINATES WITH MODERATE ZONAL FLOW KEEPING THE TOP OF THE RIDGE FAIRLY FLAT. MODERATE UPPER LEVEL WIND WILL MEAN BREEZY CONDITIONS AND THERE IS POTENTIAL EVERY DAY TO SEE WIND GETTING VERY CLOSE TO GUSTY ABOVE 30 MPH. HOWEVER...WOULD BELIEVE IT SHORT LIVED. TEMPERATURES ALSO STAYING BELOW 90 DEGREE THRESHOLD FOR LOWEST SNAKE PLAIN ELEVATIONS...SO AFTERNOON HUMIDITY MAY NOT BE SO EXTREME. CONTINUED LACK OF RAIN AND ALSO LACK OF ANY SIGNIFICANT SHORTWAVE THAT COULD GENERATE THUNDERSTORM ACTIVITY CONTINUES ALL THROUGH THE FORECAST. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 9, 6:15 AM MDT, 20 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 615 AM MDT WED JUL 9 2008 IDZ017>025-031-032-101245- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 615 AM MDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 409 AND 410 FOR THURSDAY AFTERNOON AND EVENING FOR LOW RELATIVE HUMIDITIES AND HIGH WINDS. PLEASE REFERENCE THE LATEST BOIRFWPIH FOR THE LATEST DETAILS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:24 AM MDT | Lake Wind Advisory | PIH | 18 hr |
Nearby
Red Flag Warnings in Idaho, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.